I was taking tramadol for five years. I took 300 mg daily. It made me calm, patient, and it kept my back from hurting all the time. BUT... after five years, I felt so dependent on it, it was depressing to me. I was tired. I wasn't motivated to do much of anything except get through the day peacefully and SLEEP! About 4 weeks ago, I decided to wean myself off of it. I'm now down to 25mg before bed. It has been pretty hard to do, and my back hurts a lot, but I think it may be partially some rebound pain. Has anyone experienced that? I feel depressed off and on all day, I feel very energetic in the a.m. and very tired and achey from about 1 or 2pm on. What, besides another prescription, can help with the depression? What can help me sleep? I've read on here about some natural remedies and would be interested in knowing more, so if anyone could help, that would be great. And when will I be back to normal???
For sleep, try Melatonin or Benadryl. Melatonin is all natural and may be purchased at any supermarket or pharmacy. Valerian root also helps with sleep and is all natural.
As far as a natural remedy for depression, I just don't know about that. Someone else may have some ideas though.
Tramadol is a unique opioid med, it affects serotonin, and norepinephrine in the brain. So, the depression you are experiencing is common with Tram withdrawal, and some ppl go on an SNRI to help with depression. Yet you seem loathe to go on any RX med. Don't know what to suggest for that.
Abrupt cessation of Tramadol can cause seizures, but since you've tapered successfully thus far, I don't think you need to be concerned with that.
Please google Post Acute Withdrawal Syndrome to learn what is happening in detail to your brain soup! Also, if you are suffering with acute physical symptoms of withdrawal, google The Thomas Recipe for a list of otc meds that will help you.
Best wishes to you,
I have been 3 weeks off tramadol 200mg a day for 2 months. And I am still suffering with restless legs from it, as I never had it before. Everyone is different but my suggestion is speak with your doctor about your depression perhaps get yourself to a psychologist who can actually treat the root cause of the depression end. As for how long it lasts Tramadol has a half life of about 24 hours, so, if you took your meds as you were supposed to you can look forward to at least a solid 6-8 weeks of symptoms. I know that isn't very helpful in the mean time but I can assure you it will get better I am living proof. If you aren't having any restless leg issues I would suggest an over the counter sleep aid like unisom or even Tylenol PM which will help with the ache as well as sleep, both are safe and non habit forming. I hope this helps you and I would love to be kept updated on your progress.
I'm on day six without any Tramadol ..or anything else. ..I feel great. ..there is still the feeling that something is missing. .but I'm 99 and 3/4 ... symptoms free. ..sleeping through the night. .finally. ... it was hell the first three days and nights but thank God I'm through with it. ..just hang in there. ... u can do it. .
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2011 • 1 answer
Posted 21 Nov 2011 • 1 answer
Posted 1 Mar 2012 • 1 answer
I have been taking tramadol - 3X 50 mgs a day for about 2 weeks - I stopped I had withdrawal. Help!?
Posted 5 Apr 2012 • 4 answers
Posted 19 Aug 2012 • 71 answers